MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Fluid Discharge (2686)
Date of Event 05/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The patient experienced excessive fluid build up in the area of their medial genicular lead.The patient's lead was reportedly observed to piston approximately a half of an inch both in and out of the skin.The patient's physician reportedly elected to remove the medial lead eleven days after placement due to concern that lead movement relative to the skin would allow for ingress of pathogens from the externalized portion of the lead to the subcutaneous tissue and lead to an infection.The remaining lead was removed eleven days later due to recurrence of fluid build up and increased pain preventing the patient from walking.Fluid was aspirated from the patient's knee on three separate occasions in association with this issue, including at the time of each lead's removal.Magnetic resonance imaging (mri) was performed to further characterize the issue; however, the results of this testing were not available at the time of investigation.The patient was prescribed oral antibiotics for treatment of this issue.The patient has a prior history of fluid build up in the affected knee and a history of surgery in the region impacted by this complaint issue (i.E., a partial knee replacement).Therefore, it is possible that the issue reported in this complaint may have been caused or exacerbated by the patient's medical and surgical history unrelated to sprint (e.G., through an increased risk of lymphedema if damage from prior surgery impaired lymphatic drainage).It is not suspected that the sprint product was faulty or had any specific deficiency based on the information available in this report.Per an update provided by a representative in contact with the patient, the patient was reportedly being seen by a new physician (i.E., not the implanting physician) for treatment of the issue and removal of their surgical hardware was being considered.No additional information regarding resolution of the issue or completion of further interventions was available at the time of investigation.If additional information becomes available, this investigation will be updated.
 
Event or Problem Description
Patient experienced excessive fluid build up in the area of their medial genicular lead.The patient's leads were removed due to infection concerns and pain resulting in difficulty walking.Fluid was aspirated from the patient's knee on three separate occasions in association with this issue, including at the time of each lead's removal.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
2163789067
MDR Report Key19532228
Report Number3011035812-2024-00006
Device Sequence Number7681082
Product Code NHI
UDI-Device Identifier00854001007588
UDI-Public(01)00854001007588(17)250202(10)72367432
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Model Number9600-9288
Device Lot Number72367432
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Initial Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age56 YR
Patient SexFemale